[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.62.139. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1973

Drug-Induced Blood Dyscrasias

Author Affiliations

St. Louis; St. Louis

From the Department of Medicine, the Jewish Hospital of St. Louis, and Washington University School of Medicine, St. Louis.

Arch Intern Med. 1973;131(5):750-752. doi:10.1001/archinte.1973.00320110134022
Abstract

Dr. Michael Richmond, Junior Assistant Resident in Medicine, the Jewish Hospital of St. Louis, and Assistant in Medicine, Washington University School of Medicine: This 62-year-old widow was admitted in March 1972 with agranulocytosis. In January of 1972 she had been admitted to Jewish Hospital for the first time with a myocardial infarction complicated only by frequent ventricular contractions for which she had received procainamide hydrochloride. The patient's course subsequent to discharge was uneventful until one week prior to her admission in March 1972, when she developed fever and malaise. Procainamide therapy was discontinued, but symptoms persisted and the patient was admitted. Results of the physical examination were unremarkable except for a temperature of 38.3 C (101 F). There were no arrhythmias, signs of infection, lymphadenopathy, splenomegaly, inflamed joints, or rashes. Laboratory findings of note were a white blood cell count (WBC) of 500/cu mm with no granulocytes, 80% lymphocytes, and

First Page Preview View Large
First page PDF preview
First page PDF preview
×